Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 281, NWS Blacksburg, VA

June 11, 20114 counties in North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2011, 4:53 PM EDT for 4 counties in North Carolina. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2011, 4:53 PM EDT (20:53 UTC)
Expired
Jun 11, 2011, 6:00 PM EDT
In force
67 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 95 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 4:55 PM EDTTSTM WND DMGElkin, NCSEVERAL LARGE TREES WERE BLOWN DOWN IN THE COMMUNITY OF ELKIN.
Jun 11, 4:56 PM EDTTSTM WND DMG2 Nnw Elkin, NCTREE PIERCED THE ROOF OF A SHED ALONG CARTER MILL ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
574 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WUUS51 KRNK 112053
SVRRNK
NCC169-171-193-197-112200-
/O.NEW.KRNK.SV.W.0281.110611T2053Z-110611T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
  SOUTHWESTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
  SOUTHERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
  EASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 600 PM EDT.

* AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR ELKIN...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELKIN...
  BURCH...
  CRUTCHFIELD...
  BOONVILLE...
  NEBO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3622 8096 3639 8088 3630 8036 3626 8038
      3626 8044 3623 8043 3614 8044 3611 8046
      3610 8050 3604 8050
TIME...MOT...LOC 2054Z 298DEG 13KT 3628 8082

$$
3 follow-up statements
924 
WWUS51 KRNK 112112
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
512 PM EDT SAT JUN 11 2011

NCC169-171-193-197-112200-
/O.CON.KRNK.SV.W.0281.000000T0000Z-110611T2200Z/
YADKIN NC-STOKES NC-SURRY NC-WILKES NC-
512 PM EDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR YADKIN...SOUTHWESTERN STOKES...SOUTHERN SURRY AND EASTERN WILKES
COUNTIES...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SHACKTOWN...OR NEAR YADKINVILLE...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  SHACKTOWN...
  EAST BEND...
  HUNTSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS!

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 3622 8096 3639 8088 3630 8036 3626 8038
      3626 8044 3623 8043 3614 8044 3611 8046
      3610 8050 3604 8050
TIME...MOT...LOC 2113Z 286DEG 23KT 3611 8059

$$
074 
WWUS51 KRNK 112122
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EDT SAT JUN 11 2011

NCC169-171-193-197-112200-
/O.CON.KRNK.SV.W.0281.000000T0000Z-110611T2200Z/
YADKIN NC-STOKES NC-SURRY NC-WILKES NC-
522 PM EDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR YADKIN...SOUTHWESTERN STOKES...SOUTHERN SURRY AND EASTERN WILKES
COUNTIES...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HUNTSVILLE...OR 8 MILES EAST OF YADKINVILLE...MOVING
EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  SHACKTOWN...
  HUNTSVILLE...

LAT...LON 3622 8096 3639 8088 3630 8036 3626 8038
      3626 8044 3623 8043 3614 8044 3611 8046
      3610 8050 3604 8050
TIME...MOT...LOC 2122Z 286DEG 23KT 3609 8052

$$
526 
WWUS51 KRNK 112159
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
559 PM EDT SAT JUN 11 2011

NCC169-171-193-197-112210-
/O.EXP.KRNK.SV.W.0281.000000T0000Z-110611T2200Z/
YADKIN NC-STOKES NC-SURRY NC-WILKES NC-
559 PM EDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR YADKIN...SOUTHWESTERN
STOKES...SOUTHERN SURRY AND EASTERN WILKES COUNTIES EXPIRES AT 600 PM
EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3622 8096 3639 8088 3630 8036 3626 8038
      3626 8044 3623 8043 3614 8044 3611 8046
      3610 8050 3604 8050
TIME...MOT...LOC 2200Z 286DEG 23KT 3602 8023

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:37 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 11, 3:37 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 PM EDT SAT JUN 11 2011

.SYNOPSIS...
A COLD FRONT WILL TRACK FROM THE OHIO VALLEY INTO THE AREA BY
SUNDAY AFTERNOON. HIGH PRESSURE WILL SHIFT EAST ACROSS THE GREAT
LAKES INTO THE MID ATLANTIC AND NORTHEAST SUNDAY INTO MONDAY WITH
DRIER AIR ARRIVING EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
BROKEN LINE OF THUNDERSTORMS ALONG AND EAST OF THE BLUE RIDGE WILL
CONTINUE TO DRIFT EAST THIS AFTERNOON. WILL SEE AN UPPER VORT
MOVING ACROSS THE WV MTNS INTO NRN VA THIS EVENING WHICH SHOULD
TOUCH OFF MORE STORMS IN THE NRN CWA...WHILE ANOTHER AREA OF
CONVERGENCE AND HIGH INSTABILITY KEEPS CHANCES OF THUNDERSTORMS
GOING ACROSS FAR SW VA INTO NW NC.

THE SFC FRONT ACROSS THIS AFTN WAS ACROSS THE OHIO VALLEY INTO MID
MISSISSIPPI VALLEY. THIS FRONT WILL SHIFT SEWD TOWARD THE AREA
LATE TONIGHT INTO SUNDAY.

FOR NOW WILL SEE HIGHEST POPS ALONG AND EAST OF THE BLUE RIDGE
THIS AFTN THEN SHIFTING WEST LATE AFTN TIL MIDNIGHT. WITH LOSS OF
HEATING AND UPPER SUPPORT STORMS SHOULD WEAKEN BY MIDNIGHT WITH
OUTFLOW BOUNDARIES STILL KEEPING SHOWERS/TSRA GOING INTO LATE
NIGHT IN THE WEST AHEAD OF THE FRONT.

WILL SEE PARTLY TO MOSTLY CLOUDY CONDITIONS TONIGHT WHICH SHOULD
HOLD TEMPS UP IN THE 60S FOR LOWS.

SUNDAY...LEANING TOWARD A GFS/ECMWF BLEND WILL SEE THE FRONT SLIDE
ACROSS THE CWA AND BE EAST OF US BY SUNDAY EVENING. THE FRONT
SHOULD FOCUS ANOTHER ROUND OF SHOWERS AND STORMS ALONG/AHEAD OF IT
IN THE MORNING OVER THE MTNS AND EAST OF THE BLUE RIDGE IN THE
AFTN BEFORE DRIER/STABLE AIR ARRIVE.

WITH SHOWERS AND STORMS AROUND MIXED IN WITH SOME SUNSHINE...WENT
WITH A LITTLE COOLER ON HIGHS THAN MAV MOS...WITH LOWER 80S MTNS
TO NEAR 90 OUT EAST.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
A CHANGE IN AIRMASS WILL BE NOTICED SUNDAY NIGHT INTO TUESDAY AS
THE FRONT STAYS SOUTHEAST OF US. LOOK FOR HIGH PRESSURE TO NOSE
SWD INTO THE AREA THIS PERIOD WITH LESS HUMID AIR.

SHOULD SEE LOWS BY TUESDAY MORNING IN THE 40S IN THE MTNS...WITH
50S IN THE PIEDMONT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE AT THE SFC WILL BE OVER THE NE TUE NIGHT-WED WITH A
TROF OFF THE EAST COAST. THIS WILL BE PROVIDING SOME COOLER WEATHER
EARLY IN THE PERIOD. 00Z ECWMF/06Z GFS SEEM OUT OF PHASE MOST OF
THIS PERIOD...BUT SHOW A STRONGER SHORTWAVE PUSHING INTO THE OHIO
VALLEY BY 12Z/8AM THURSDAY. A FRONTAL BOUNDARY WILL BE PROGRESSING
INTO THE OHIO VALLEY SOUTH INTO THE TENNESSEE VALLEY BY THIS TIME
INCREASING THE CHANCES OF RAIN...WITH SFC HIGH OFF THE EAST COAST
RETURNING THE FLOW AROUND TO THE SOUTHEAST AND SOUTH.

UPPER LEVEL 5H PATTERN STAYS FASTER THIS PERIOD AND FLATTER SO TEMPS
SHOULD BE ABOUT OR JUST BELOW NORMAL EARLY THEN AT OR ABOVE NORMAL
BY SAT.

THIS FRONT IS FORECAST BY HPC TO SHIFT EAST ACROSS THE FORECAST AREA
THU NIGHT INTO FRIDAY THEN STALL JUST SOUTH OF THE CWA SAT. THIS
LINES UP WITH A BLEND OF THE GFS/ECMWF AS THE GFS KEEPS THE FRONT
ACROSS THE OHIO VALLEY/MID ATLANTIC WHILE THE ECMWF DROPS IT SOUTH.
WITH THIS IN MIND WILL HOLD ONTO POPS FROM WED LATE AFTN THRU SAT
WITH BEST CHANCE THU-FRI.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
KBCB AWOS IS NOT TRANSMITTING DUE TO A LIGHTNING STRIKE THURSDAY
EVENING. WILL USE AMEND NOT SKED IN THE TAF UNTIL COMMS IS RE-
ESTABLISHED.

WATCHING CONVECTION THIS AFTN AFFECTING THE ROANOKE TERMINAL FOR
TIL 19Z...WITH MOST AIRPORTS STAYING FREE OF TSRA FOR NOW...AND
DUE TO THE WIDELY SCT NATURE...WILL ONLY HAVE A TEMPO GROUP IN AT
LYH/DAN OR VCTS. HIGH-RES MODELS INDICATE A BREAK IN THE ACTIVITY
ACROSS SE WV EAST TO THE NRV EARLY THEN MORE CONVECTION FIRING BY
LATE AFTN. WILL HAVE TO MONITOR RADAR FOR ANY AMENDMENTS...BUT
POTENTIAL IS HIGH FOR TSRA TO AFFECT THE 15 MILE TERMINAL AREA
THROUGH EARLY EVENING.

ATTM...OVERNIGHT LOOKS QUIET WITH CONVECTION WANING BY MIDNIGHT.
WILL SEE SOME FOG FORMING OVERNIGHT ESPECIALLY WHERE RAIN OCCURS
THIS AFTN/EVENING. FOR THIS HAVE FOG AT ALL TAF SITES EXCEPT
BLF/ROA.

THE FRONT THAT COMES THROUGH ON SUNDAY AND SHOULD TURN THE WIND
FLOW MORE NORTHERLY FOR MONDAY ALONG WITH SOME DRYING. AS
SUCH...SHOULD SEE A LULL IN SHRA/TSTM ACTIVITY FOR MONDAY INTO
TUESDAY...AND POSSIBLY WEDNESDAY. RETURN FLOW WITH MOISTURE COMING
BACK INTO THE REGION FROM THE SOUTHWEST WILL RENEW POTENTIAL FOR
AFTERNOON POP UP SHOWERS AND STORMS OVER THE MOUNTAINS BY
THURSDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM/WP
NEAR TERM...NF/WP
SHORT TERM...RCS/WP
LONG TERM...WP
AVIATION...PM/WP
Hazardous weather outlook, Jun 11, 3:40 AM EDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 AM EDT SAT JUN 11 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-120745-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
340 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 200 PM.

In the hours before

Local storm report, Jun 11, 3:24 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
324 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HAIL             4 NE BOONES MILL        37.15N 79.89W
06/11/2011  E0.75 INCH       FRANKLIN           VA   TRAINED SPOTTER

&&

16
Local storm report, Jun 11, 4:08 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             PIPERS GAP              36.65N 80.83W
06/11/2011  E1.00 INCH       CARROLL            VA   PARK/FOREST SRVC

            REPORT RELAYED THROUGH THE CARROLL COUNTY SHERIFFS OFFICE
            FROM A GAME WARDEN WHO WAS IN THE AREA.

&&

16
Special weather statement, Jun 11, 4:10 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EDT SAT JUN 11 2011

NCZ003-004-112115-
STOKES NC-SURRY NC-
410 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT STOKES AND SURRY COUNTIES...

AT 408 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF DOBSON...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR SILOAM AROUND 425 PM...PILOT MOUNTAIN AROUND
435 PM...PINNACLE AROUND 455 PM...KING AROUND 510 PM AND HANGING ROCK
STATE PARK AROUND 515 PM.

LAT...LON 3626 8047 3626 8053 3628 8054 3627 8059
      3629 8063 3627 8063 3632 8087 3646 8080
      3643 8015 3625 8027 3626 8044 3624 8045
Local storm report, Jun 11, 4:18 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             7 ENE ROCKY MOUNT       37.03N 79.77W
06/11/2011  E1.00 INCH       FRANKLIN           VA   PUBLIC

            OCCURRED ALONG WEBSTER ROAD

0325 PM     HAIL             6 ENE ROCKY MOUNT       37.02N 79.77W
06/11/2011  E1.50 INCH       FRANKLIN           VA   PUBLIC

            OCCURRED ALONG WEBSTER ROAD

&&

PW
Local storm report, Jun 11, 4:23 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     4 SE DOBSON             36.36N 80.67W
06/11/2011                   SURRY              NC   NWS EMPLOYEE

            THREE LARGE POPLAR TREES WERE BLOWN DOWN ALONG HAMLIN
            FORD ROAD.

0415 PM     HAIL             3 ESE PENHOOK           36.96N 79.58W
06/11/2011  E1.00 INCH       PITTSYLVANIA       VA   PUBLIC

&&

WHP
Local storm report, Jun 11, 4:49 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     5 SW GOODVIEW           37.17N 79.78W
06/11/2011                   FRANKLIN           VA   911 CALL CENTER

            ONE TREE DOWN ON ETON ROAD.

0304 PM     TSTM WND DMG     4 SW GOODVIEW           37.17N 79.76W
06/11/2011                   FRANKLIN           VA   911 CALL CENTER

            ONE TREE DOWN ON HARDY ROAD.

0309 PM     TSTM WND DMG     4 SSW GOODVIEW          37.16N 79.73W
06/11/2011                   FRANKLIN           VA   911 CALL CENTER

            ONE TREE DOWN NEAR INTERSECTION OF MIDDLE VALLEY ROAD AND
            NORTHRIDGE ROAD.

0309 PM     TSTM WND DMG     6 WSW MONETA            37.16N 79.73W
06/11/2011                   FRANKLIN           VA   911 CALL CENTER

            POWER LINE DOWN ALONG IDLEWOOD ROAD.

&&

WHP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:38 PM EDTSevere Thunderstorm WarningRNKRockingham47 min
Jun 11, 1:51 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry, Wilkes54 min
Jun 11, 2:23 PM EDTSevere Thunderstorm WarningRNKSurry67 min
Jun 11, 3:03 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry57 min
Jun 11, 4:10 PM EDTSpecial Weather StatementRNKStokes, Surry65 min
Jun 11, 4:17 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Yadkin37 min
Jun 11, 4:41 PM EDTSevere Thunderstorm WarningRNKRockingham50 min
Jun 11, 5:04 PM EDTSevere Thunderstorm WarningRNKAlleghany, Wilkes, Yadkin56 min
Jun 11, 5:59 PM EDTSevere Thunderstorm WarningRNKSurry, Wilkes, Yadkin48 min
Jun 11, 6:56 PM EDTSpecial Weather StatementRNKAlleghany34 min
Jun 11, 7:09 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Surry, Watauga, Wilkes42 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.